Information about Tigecycline
Tigecycline is used in the treatment of severe bacterial infections.
How tigecycline works
Tigecycline is an antibiotic. It stops bacterial growth by preventing synthesis of essential proteins required by bacteria to carry out vital functions.
Common side effects of tigecycline
Headache, Vomiting, Nausea, Increased liver enzymes, Stomach pain, Diarrhea
Available Medicine for Tigecycline
- ₹3142Pfizer Ltd1 variant(s)
- ₹4247Emcure Pharmaceuticals Ltd1 variant(s)
- ₹2969Mylan Pharmaceuticals Pvt Ltd1 variant(s)
- ₹1299 to ₹3737Alkem Laboratories Ltd2 variant(s)
- ₹3580Glenmark Pharmaceuticals Ltd1 variant(s)
- ₹2800Natco Pharma Ltd1 variant(s)
- ₹3289Zuventus Healthcare Ltd1 variant(s)
- ₹1089Gufic Bioscience Ltd1 variant(s)
- ₹2758Lupin Ltd1 variant(s)
- ₹3571Zydus Cadila1 variant(s)
Expert advice for Tigecycline
- Tigecycline is an antibiotic that is usually only given in the hospital for serious infections.
- Do not skip any doses and finish the full course of treatment even if you feel better. Stopping it early may make the infection to come back and harder to treat.
- It may cause dizziness. Don't drive or do anything that requires mental focus until you know how Tigecycline affects you.
- Diarrhea may occur as a side effect but should stop when your course is complete. Inform your doctor if it doesn't stop or if you find blood in your stools.
- Inform your doctor if you are pregnant, planning to conceive or breastfeeding.
- Discontinue Tigecycline and inform your doctor immediately if you get a rash, itchy skin, swelling of face and mouth, or have difficulty in breathing.
Frequently asked questions for Tigecycline
Q. How long does Tigecycline takes to work?
Usually, Tigecycline starts working soon after taking it. However, it may take some days to kill all the harmful bacteria and make you feel better.
Q. Can the use of Tigecycline cause diarrhea?
Yes, the use of Tigecycline can cause diarrhea. It is an antibiotic which kills the harmful bacteria. However, it also affects the helpful bacteria in your stomach or intestine and causes diarrhea. If diarrhea persists, talk to your doctor about it.